Oral mucosal hyperpigmentation caused by lingering use of antimalarial drug

Heloísa Emília Dias da Silveira, Onofre Francisco de Quadros, Fabio Luiz Dal Moro Maito, Suiane Giordani

Abstract


Some pharmacological therapies can be responsible for the appearance of discolorations in the oral mucosal membrane. The antimalarial agents are frequently related to the hiperpigmentation and to their immunesupressive and anti-inflammatory activity. These pharmacological agents are used in the treatment of immunologically mediated conditions. The authors present two cases of pigmentation by antimalarial agent (chloroquine) in oral mucosal membrane of hard palate, emphasizing the need of the dental surgeon to familiarize with these hiperpigmentations in order to facilitate the differential diagnosis with several alterations that promote discolorations in the oral mucosal.

Keywords


Pigmentation; Chloroquine; Antimalarials



DOI: https://doi.org/10.22456/2177-0018.103204

Licença Creative Commons

e-ISSN 2177-0018 / ISSN 0566-1854.

descrição da foto descrição da foto descrição da foto descrição da foto descrição da foto descrição da foto descrição da fotodescrição da foto